Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/4667
Title: On the stationary Boussinesq-Stefan problem with constitutive power-laws
Authors: Rodrigues, José Francisco 
Urbano, José Miguel 
Keywords: free boundary problems; Boussinesq-Stefan problem; non-Newtonian flow; thermomechanics of solidification; p-Laplacian; variational inequalities
Issue Date: 1998
Citation: International Journal of Non-Linear Mechanics. 33:4 (1998) 555-566
Abstract: We discuss the existence of weak solutions to a steady-state coupled system between a two-phase Stefan problem, with convection and non-Fourier heat diffusion, and an elliptic variational inequality traducing the non-Newtonian flow only in the liquid phase. In the Stefan problem for the p-Laplacian equation the main restriction comes from the requirement that the liquid zone is at least an open subset, a fact that leads us to search for a continuous temperature field. Through the heat convection coupling term, this depends on the q-integrability of the velocity gradient and the imbedding theorems of Sobolev. We show that the appropriate condition for the continuity to hold, combining these two powers, is pq> n. This remarkably simple condition, together with q> 3n/(n + 2), that assures the compactness of the convection term, is sufficient to obtain weak solvability results for the interesting space dimension cases n = 2 and n = 3.
URI: http://hdl.handle.net/10316/4667
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat 
file224ec5ad0bd641ad891bab96e7d98e10.pdf1.03 MBAdobe PDFView/Open
Show full item record

Page view(s)

76
checked on Jul 9, 2019

Download(s) 50

244
checked on Jul 9, 2019

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.